Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 463, NWS Jackson, MS

June 16, 2011Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 16, 2011, 12:36 AM CDT for Lowndes County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 12:36 AM CDT (05:36 UTC)
Expired
Jun 16, 2011, 1:30 AM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 30 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 5.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2907 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2907 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
1785 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS54 KJAN 160536
SVRJAN
MSC087-160630-
/O.NEW.KJAN.SV.W.0463.110616T0536Z-110616T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1236 AM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...

* UNTIL 130 AM CDT

* AT 1236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8
  MILES NORTHWEST OF COLUMBUS AFB MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KOLOLA SPRINGS...CALEDONIA AND STEENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3346 8829 3352 8847 3359 8849 3361 8847
      3362 8850 3366 8850 3368 8845 3368 8841
      3372 8834 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 0536Z 306DEG 20KT 3372 8848

$$

19
3 follow-up statements
613 
WWUS54 KJAN 160551
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1251 AM CDT THU JUN 16 2011

MSC087-160630-
/O.CON.KJAN.SV.W.0463.000000T0000Z-110616T0630Z/
LOWNDES MS-
1251 AM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN LOWNDES COUNTY...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KOLOLA SPRINGS MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBUS AFB...CALEDONIA...COLUMBUS AND STEENS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3346 8829 3352 8847 3359 8849 3361 8847
      3362 8850 3366 8850 3368 8845 3368 8841
      3372 8834 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 0550Z 301DEG 16KT 3368 8843

$$

19
969 
WWUS54 KJAN 160606
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CDT THU JUN 16 2011

MSC087-160630-
/O.CON.KJAN.SV.W.0463.000000T0000Z-110616T0630Z/
LOWNDES MS-
106 AM CDT THU JUN 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN LOWNDES COUNTY...

AT 105 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
COLUMBUS AFB MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CALEDONIA...COLUMBUS AND STEENS

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3346 8829 3352 8847 3359 8849 3361 8847
      3362 8850 3366 8850 3368 8845 3368 8841
      3372 8834 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 0605Z 299DEG 18KT 3361 8841

$$

19
833 
WWUS54 KJAN 160623
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
123 AM CDT THU JUN 16 2011

MSC087-160631-
/O.EXP.KJAN.SV.W.0463.000000T0000Z-110616T0630Z/
LOWNDES MS-
123 AM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOWNDES COUNTY
WILL EXPIRE AT 130 AM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS AND WILL BE ALLOWED TO EXPIRE.

LAT...LON 3346 8829 3352 8847 3359 8849 3361 8847
      3362 8850 3366 8850 3368 8845 3368 8841
      3372 8834 3375 8831 3375 8825 3370 8824
TIME...MOT...LOC 0621Z 299DEG 18KT 3357 8833

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:39 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 15, 10:39 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1039 PM CDT WED JUN 15 2011

.UPDATE...ASIDE FROM A RECENT SOLITARY STORM MAKING IT INTO
NORTHEAST GRENADA COUNTY...NEARLY ALL OF THE CONVECTIVE ACTIVITY SO
FAR THIS EVENING HAS REMAINED AWAY FROM THE FORECAST AREA. CURRENTLY
SEEING A POTENT CLUSTER OF CELLS IN SOUTH CENTRAL AR THAT IS
BACKWARD-PROPAGATING...OR EFFECTIVELY MOVING AWAY FROM THE CWA. TO
THE NORTH/NORTHEAST SOMEWHAT ORGANIZED STORMS ALONG A COMPOSITE
OUTFLOW BOUNDARY/FRONT ARE TRYING TO PUSH INTO AL...BUT COULD CLIP
AT LEAST THE GOLDEN TRIANGLE WITHIN A FEW HOURS. COLD FRONT WILL SAG
TOWARD THE HIGHWAY 82 CORRIDOR THROUGH THE REST OF THE NIGHT BUT
THINKING IS STORMS SHOULD REMAIN ENTIRELY NORTH OF I-20 AND BE
ISOLATED...EXCEPT FOR PERHAPS A LITTLE BETTER COVERAGE IN FAR
NORTHEAST ZONES. WITH LOWER COVERAGE OF STORMS EXPECTED THERE IS
LESS OF A CHANCE OF SEVERE WEATHER...ALTHOUGH STEEP LAPSE RATE
ENVIRONMENT MEANS THE RISK IS NOT ZERO. FORECAST UPDATED TO REFLECT
THINKING...BUT WILL ALSO TWEAK THE HWO A BIT TO FURTHER DOWNPLAY THE
OVERALL RISK OF SEVERE WEATHER TONIGHT. /BB/

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT WED JUN 15 2011/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...WATER VAPOR
IMAGERY/RUC ANALYSIS SHOWS THAT THE MAIN SHORTWAVE TROUGH AXIS IS
SHIFTING EAST ACROSS OUR CWA THIS AFTERNOON RESULTING IN WNW FLOW
ALOFT ACROSS OUR REGION THAT WILL HELP ANY STORM THAT DEVELOPS MOVE
TO THE ESE TODAY. PROBLEM WITH STORM DEVELOPMENT SO FAR IS THAT
VISIBLE SATELLITE IMAGERY IS SHOWING A RATHER SUPPRESSED CU FIELD
ACROSS THE NORTHWEST HALF OF THE AREA AND A LIMITED CU FIELD ACROSS
OUR SOUTHEAST HALF. THIS APPARENT SUBSIDENCE IS LIKELY DUE TO THE
WAKE OF THE SHORTWAVE AXIS MOVING ACROSS OUR REGION. SURFACE
ANALYSIS HAS A LOW OVER THE UPPER MISSISSIPPI RIVER VALLEY WITH A
TRAILING COLD FRONT DROPPING INTO CENTRAL ARKANSAS. THIS COLD FRONT
IS WEAKENING AND ONLY EXPECTED TO SAG A LITTLE FARTHER SOUTH AND
STALL ACROSS NORTHERN MISSISSIPPI TONIGHT. ANY STORMS THAT DEVELOPS
ALONG THE FRONT WILL HAVE THE POTENTIAL FOR BECOMING SEVERE WITH
DAMAGING WINDS TO 60 MPH AND QUARTER SIZED HAIL. MOST OF THE
ACTIVITY IS EXPECTED TO OCCUR IN ACROSS OUR NORTHERN ZONES TONIGHT
WHERE THE AREA HAS BEEN OUTLOOKED FOR A SLIGHT RISK OF SEVERE BY THE
STORM PREDICTION CENTER. GREATEST POPS WILL BE CARRIED ACROSS OUR
NORTHEAST. OUTSIDE OF THIS AREA...THERE IS STILL THE POTENTIAL FOR A
FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS AND HAIL LATE THIS
AFTERNOON AND EARLY EVENING. THE LOCAL WET MICROBURST CHECKLIST
SHOWED VERTICAL TOTALS IN EXCESS OF 30 WITH SURFACE BASED CAPES
GREATER THAN 3000J/KG...LI'S AROUND -10C AND PWS NEAR AN INCH AND A
HALF. THE ACTIVITY IN THE SOUTH WILL DISSIPATE WITH LOSS OF DAYTIME
HEATING BUT CONVECTION ALONG THE COLD FRONT AND OUTFLOW BOUNDARY
INTERACTIONS WILL LIKELY KEEP ACTIVITY GOING IN THE NORTH THROUGH
MIDNIGHT. BY THURSDAY MORNING THE FRONT IS EXPECTED TO BE STALLED
NEAR OUR HIGHWAY 82 CORRIDOR. MODELS SHOW A FEW SUBTLE SHORTWAVES IN
THE WNW FLOW ALOFT THAT MAY COINCIDE WITH PRIME DAYTIME HEATING AND
HELP INITIATE CONVECTION ALONG THE BOUNDARY. THIS ACTIVITY WOULD
THEN SPREAD INTO THE CENTRAL AND SOUTHERN PORTIONS OF OUR AREA.
THERMODYNAMIC PARAMETERS SUGGEST A FEW STRONG TO SEVERE STORMS WILL
AGAIN BE POSSIBLE INTO THE EARLY EVENING. GFS MOS POPS CAME IN TOO
LOW AND HAVE GONE ABOVE THEM...BUT LEANED TOWARD THE SLIGHTLY COOLER
GFS MOS TEMPS AS TE NAM APPEARED TOO WARM. MODELS CONTINUED TO POINT
AT ANOTHER SHORTWAVE ACROSS OUR AREA THURSDAY NIGHT. HAVE OPTED TO
INCLUDE SLIGHT CHANCE POPS ACROSS OUR NORTHEAST OVERNIGHT TO ACCOUNT
FOR THIS. /22/

LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...HOT AFTERNOONS...WARM
NIGHTS... AND CONTINUED HUMID CONDITIONS WILL BE THE NORM THROUGH
MOST OF THE MID AND EXTENDED PORTIONS OF THE FORECAST. WHILE A STRAY
AFTERNOON STORM CAN'T BE RULED OUT EACH DAY...RAIN CHANCES LOOK TO
REMAIN SLIM THROUGH MUCH OF THE FORECAST PERIOD AS A STUBBORN
MID/UPPER LEVEL RIDGE REMAINS WEDGED INTO THE LOWER MISSISSIPPI
RIVER VALLEY. BY THE END OF THE PERIOD...LATE NEXT
WEDNESDAY...MODELS ARE HINTING AT THIS RIDGE WEAKENING JUST ENOUGH
TO ALLOW A TROUGH TO PUSH A SURFACE BOUNDARY SOUTH INTO THE FORECAST
AREA. IF THIS SOLUTION PANS OUT...IT COULD BRING SOME BETTER RAIN
CHANCES TO THE CWA. /19/

&&

.AVIATION...
ISOLATED TO SCATTERED STORMS WILL BE A RISK TONIGHT AT
GLH/GWO/GTR/CBM/MEI/NMM MAINLY...ALTHOUGH VERY MINOR CHANCES WILL
ALSO EXIST FURTHER SOUTH. ANY STORMS TONIGHT COULD PRODUCE SEVERE
TURBULENCE AND VERY GUSTY WINDS. OTHERWISE...EXPECT A LITTLE BIT OF
PATCHY MVFR CONDITIONS (MAINLY DUE TO MIST) AROUND LATE
TONIGHT...BUT CONDITIONS SHOULD BE MAINLY VFR AWAY FROM
THUNDERSTORMS. A FEW THUNDERSTORMS WILL BE POSSIBLE AGAIN TOMORROW
AFTERNOON...BUT OTHERWISE EXPECT CUMULUS CLOUD DECKS STAYING ABOVE 3
KFT AND WINDS GENERALLY FROM THE SOUTHWEST AROUND 10 MPH. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  95  72  94 /  13  16  10   5
MERIDIAN      68  96  70  95 /  24  16  18   5
VICKSBURG     72  94  72  94 /  11  16   8   6
HATTIESBURG   73  95  71  95 /  13  16  12   5
NATCHEZ       73  92  73  91 /   8  16   6   5
GREENVILLE    72  95  73  95 /  15  16  10  10
GREENWOOD     71  95  73  94 /  18  16  15  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/22/19
Hazardous weather outlook, Jun 15, 10:52 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1052 PM CDT WED JUN 15 2011

MSZ026-028>033-038-039-046-170400-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-
NOXUBEE-KEMPER-
1052 PM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN AND
CENTRAL MISSISSIPPI.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY
ALONG AND NORTH OF A GRENADA MISSISSIPPI TO DE KALB MISSISSIPPI LINE.
ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS OF 60 MPH AND QUARTER SIZE HAIL.

A FEW STRONG TO SEVERE STORMS WITH DAMAGING WINDS AND HAIL WILL BE
ALSO POSSIBLE THURSDAY AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH NEXT TUESDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-027-034>037-
040>045-047>066-072>074-170400-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1052 PM CDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN
ARKANSAS...NORTHEASTERN LOUISIANA...AND MOST OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, Jun 15, 10:04 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1004 PM CDT WED JUN 15 2011

MSZ026-160335-
GRENADA MS-
1004 PM CDT WED JUN 15 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTH OF GORE SPRINGS AT 1004
PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3388 8964 3387 8951 3387 8950 3373 8950
      3368 8951 3368 8962 3387 8972 3388 8968
TIME...MOT...LOC 0304Z 331DEG 11KT 3384 8957

BYB
Special weather statement, Jun 16, 12:22 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1222 AM CDT THU JUN 16 2011

MSZ031-160620-
LOWNDES MS-
1222 AM CDT THU JUN 16 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 14 MILES NORTHWEST OF KOLOLA SPRINGS
AT 1222 AM CDT...MOVING SOUTHEAST AT 20 MPH.

HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO
OCCURRING WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3351 8828 3359 8847 3361 8847 3362 8849
      3365 8850 3367 8849 3368 8841 3370 8839
      3370 8837 3373 8833 3375 8831 3374 8824
TIME...MOT...LOC 0522Z 299DEG 18KT 3381 8850

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:04 PM CDTSpecial Weather StatementJANGrenada31 min
Jun 16, 12:22 AM CDTSpecial Weather StatementJANLowndes58 min
Jun 16, 12:36 PM CDTSpecial Weather StatementJANKemper29 min
Jun 16, 1:03 PM CDTSpecial Weather StatementJANNoxubee27 min
Jun 16, 1:34 PM CDTSpecial Weather StatementJANNoxubee26 min
Jun 16, 1:45 PM CDTSevere Thunderstorm WarningJANNoxubee45 min
Jun 16, 2:05 PM CDTSpecial Weather StatementJANClay30 min
Jun 16, 2:13 PM CDTSevere Thunderstorm WarningJANClay47 min
Jun 16, 2:40 PM CDTSpecial Weather StatementJANNoxubee30 min
Jun 16, 2:53 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee52 min
Jun 16, 2:57 PM CDTSpecial Weather StatementJANLowndes28 min
Jun 16, 2:59 PM CDTSevere Thunderstorm WarningJANClay, Webster46 min
Jun 16, 3:13 PM CDTFlash Flood WarningJANKemper, Noxubee2 hr
Jun 16, 3:20 PM CDTFlash Flood WarningJANClay, Oktibbeha, Webster115 min
Jun 16, 3:47 PM CDTSpecial Weather StatementJANWebster28 min
Jun 16, 3:49 PM CDTSpecial Weather StatementJANNoxubee31 min
Jun 16, 3:53 PM CDTSpecial Weather StatementJANChoctaw32 min
Jun 16, 4:06 PM CDTSpecial Weather StatementJANLauderdale29 min
Jun 16, 4:07 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha38 min
Jun 16, 4:18 PM CDTSpecial Weather StatementJANWinston27 min
Jun 16, 4:25 PM CDTSevere Thunderstorm WarningJANLauderdale50 min
Jun 16, 4:34 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster41 min
Jun 16, 4:50 PM CDTSevere Thunderstorm WarningJANWinston40 min
Jun 16, 4:54 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston51 min
Jun 16, 5:03 PM CDTFlash Flood WarningJANChoctaw, Oktibbeha, Webster117 min
Jun 16, 5:10 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston30 min
Jun 16, 5:16 PM CDTSpecial Weather StatementJANNeshoba29 min
Jun 16, 5:24 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba, Winston51 min
Jun 16, 5:42 PM CDTSpecial Weather StatementJANClarke28 min
Jun 16, 5:49 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba41 min
Jun 16, 6:11 PM CDTSpecial Weather StatementJANClarke29 min
Jun 16, 6:30 PM CDTSpecial Weather StatementJANJasper30 min
Jun 16, 6:31 PM CDTSpecial Weather StatementJANNeshoba, Winston29 min
Jun 16, 6:39 PM CDTSevere Thunderstorm WarningJANJasper37 min
Jun 16, 6:52 PM CDTSpecial Weather StatementJANMadison33 min
Jun 16, 6:57 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Scott48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.